Insurability of catastrophic risks: The stochastic optimization model

Ermoliev YM, Ermolieva TY, MacDonald GJ, & Norkin VI (2000). Insurability of catastrophic risks: The stochastic optimization model. Optimization 47 (3): 251-265. DOI:10.1080/02331930008844480.

Full text not available from this repository.

Abstract

Catastrophes produce losses highly correlated in space and time, which break the law of large numbers. We derive the insurability of dependent catastrophic risks by calculating conditions that would aid insurers in deliberate selection of their portfolios. This paper outlines the general structure of a basic stochastic optimization model. Connections between the probability of ruin and nonsmooth risk functions, as well as adaptive Monte Carlo optimization procedures and path dependent laws of large numbers, are discussed

Item Type: Article
Uncontrolled Keywords: Stochastic Optimization, Catastrophic Risk, Portfolio Selection, Ruin Probability, Nonsmooth Risk Functions, Adaptive Monte Carlo Optimization, Path-Dependent Laws Of Large Numbers,
Research Programs: Risk, Modeling, Policy (RMP)
Social Security Reform (SSR)
Bibliographic Reference: Optimization; 47(3-4):251-265 [2000]
Depositing User: IIASA Import
Date Deposited: 15 Jan 2016 02:11
Last Modified: 30 Aug 2016 06:53
URI: http://pure.iiasa.ac.at/6038

Actions (login required)

View Item View Item

International Institute for Applied Systems Analysis (IIASA)
Schlossplatz 1, A-2361 Laxenburg, Austria
Phone: (+43 2236) 807 0 Fax:(+43 2236) 71 313